Alert archive / Hawaii / Wind Advisories in 2008
Wind Advisory 8, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 31, 2008, 3:30 PM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Mar 31, 2008, 4:00 PM HST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2008, 3:30 PM HST (01:30 UTC)
- In effect from
- Mar 31, 2008, 4:00 PM HST
- Expired
- Apr 1, 2008, 8:07 AM HST
- In force
- 16 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 010130 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST MON MAR 31 2008 ...WIND ADVISORY IN EFFECT FOR HALEAKALA AND THE BIG ISLAND SUMMITS... .A RIDGE OF HIGH PRESSURE ALOFT WILL BUILD NORTH OF HAWAII BRINGING STRONG EASTERLY FLOW ALOFT ACROSS THE ISLANDS TONIGHT AND EARLY TUESDAY. GUSTY EAST TO NORTHEAST WINDS WILL BUFFET THE SUMMITS OF THE BIG ISLAND AND HALEAKALA TONIGHT THROUGH TUESDAY MORNING. HIZ022-028-011430- /O.NEW.PHFO.WI.Y.0008.080401T0200Z-080401T2200Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 330 PM HST MON MAR 31 2008 ...WIND ADVISORY IN EFFECT UNTIL 12 PM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM HST TUESDAY. EAST TO NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP THIS EVENING ACROSS THE SUMMITS OF HALEAKALA AND THE BIG ISLAND. THESE GUSTY WINDS WILL CONTINUE OVERNIGHT AND TUESDAY MORNING...THEN DECREASE TO BELOW ADVISORY LEVELS MIDDAY TUESDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BRENCHLEY
3 follow-up statements
000 WWHW70 PHFO 011337 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 AM HST TUE APR 1 2008 ...WIND ADVISORY IN EFFECT FOR HALEAKALA AND THE BIG ISLAND SUMMITS... .A STRONG RIDGE OF HIGH PRESSURE ALOFT HAS RESULTED IN STRONG AND GUSTY EASTERLY WINDS OVER THE SUMMITS OF HALEAKALA ON MAUI AND MAUNA LOA AND MAUNA KEA ON THE BIG ISLAND. HIZ022-028-012200- /O.CON.PHFO.WI.Y.0008.000000T0000Z-080401T2200Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 337 AM HST TUE APR 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY. THE STRONG EASTERLY WINDS ARE EXPECTED TO BE EASING OFF AS THE MORNING PROGRESSES...TO BELOW ADVISORY CRITERIA OF 30 MILES AN HOUR BY NOON. WIND SENSORS AT THE SUMMITS ARE CURRENTLY REGISTERING SPEEDS OF AROUND 30 MILES AN HOUR WITH HIGHER GUSTS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWHW70 PHFO 011340 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 AM HST TUE APR 1 2008 ...WIND ADVISORY IN EFFECT FOR HALEAKALA AND THE BIG ISLAND SUMMITS... .A STRONG RIDGE OF HIGH PRESSURE ALOFT HAS RESULTED IN STRONG AND GUSTY EASTERLY WINDS OVER THE SUMMITS OF HALEAKALA ON MAUI AND MAUNA LOA AND MAUNA KEA ON THE BIG ISLAND. HIZ022-028-012200- /O.CON.PHFO.WI.Y.0008.000000T0000Z-080401T2200Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 340 AM HST TUE APR 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY. THE STRONG EASTERLY WINDS ARE EXPECTED TO BE EASING OFF AS THE MORNING PROGRESSES...TO BELOW ADVISORY CRITERIA OF 30 MILES AN HOUR BY NOON. WIND SENSORS AT THE SUMMITS ARE CURRENTLY REGISTERING SPEEDS OF AROUND 30 MILES AN HOUR WITH HIGHER GUSTS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWHW70 PHFO 011807 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 807 AM HST TUE APR 1 2008 ...WIND ADVISORY IS CANCELLED... .SUSTAINED WINDS AT THE SUMMITS HAVE DROPPED BELOW ADVISORY LEVELS. HIZ022-028-011915- /O.CAN.PHFO.WI.Y.0008.000000T0000Z-080401T2200Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 807 AM HST TUE APR 1 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. $$ MORRISON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 31, 3:30 PM HST, 0 minutes earlier.
Area forecast discussion, Mar 31, 3:30 PM HST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST MON MAR 31 2008 .SYNOPSIS... A PERSISTENT AREA OF HIGH PRESSURE FAR NORTH OF THE STATE WILL BRING A CONTINUOUS SUPPLY OF TRADE WINDS TO THE ISLANDS THROUGH THE NEW WORK WEEK. GUSTY TRADE WINDS WILL BUFFET UPPER ELEVATIONS TONIGHT AND TUESDAY MORNING. A BAND OF MOISTURE MOVING ALONG IN THE TRADES IS EXPECTED TO BRING A SLIGHT INCREASE IN SHOWERS LATE TUESDAY. && .DISCUSSION... THE CENTER OF THE SURFACE HIGH IS MIGRATING CLOSER TO THE ISLANDS TODAY WHICH HAS INCREASED THE PRESSURE GRADIENT. IN ADDITION AN UPPER LEVEL RIDGE HAS BUILT NORTH OF THE ISLANDS WHICH HAS BROUGHT INCREASING NORTHEAST FLOW TO THE MID LEVELS OF THE ATMOSPHERE. WINDS ARE REACHING THE 30 MPH RANGE WITH HIGHER GUSTS IN THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND. THIS INCREASING TREND IN THE WINDS WILL CONTINUE TONIGHT AND HAVE ISSUED A WIND ADVISORY FOR HALEAKALA AND THE BIG ISLAND SUMMITS THROUGH TUESDAY MORNING. THE EASTERLY UPPER FLOW TAPERS OFF DURING TUESDAY AFTERNOON AND TURNS MORE NORTHERLY AS THE UPPER RIDGE MOVES WESTWARD. THE TRADES HAVE ALSO INCREASED ACROSS THE LOWER ELEVATIONS THIS AFTERNOON. THE NORMALLY WINDIER LOCATIONS ARE EXPERIENCING TRADE WINDS OVER 25 MPH WITH GUSTS APPROACHING 35 MPH. THESE LOW ELEVATION WINDS ARE PROBABLY NOW PEAKING WITH MAXIMUM HEATING AND EXPECT SPEEDS WILL BACK OFF A BIT TONIGHT IN MOST LOCALES. THE GUSTY TRADES WILL STILL BE WITH US ON TUESDAY AS THE SUBTROPICAL HIGH MAINTAINS ITS STRENGTH. THE REMAINS OF A WEAK FRONTAL SYSTEM WILL DROP DOWN THE EAST SIDE OF THE HIGH AND BACK INTO THE HAWAIIAN ISLANDS FROM THE NORTHEAST LATE TUESDAY. NOT PARTICULARLY IMPRESSED WITH THE LOOKS OF THIS FEATURE UPSTREAM ON SATELLITE THIS AFTERNOON. STILL WILL LOOK FOR WHAT MOISTURE IS LEFT TO BRING AN UPTICK IN THE SCATTERED SHOWER ACTIVITY LATE THURSDAY...MAINLY WINDWARD. THE STABILITY PROFILE CONTINUES AN INVERSION AT ABOUT 7000 TO 8000 FEET MSL SO THIS WILL LIMIT THE EXTENT OF THE SHOWER ACTIVITY ON LEEWARD LOCATIONS. THE TRADE FLOW WEAKENS TO MODERATE LEVELS AND TURNS MORE NORTH-NORTHEASTERLY AS ANOTHER WEAK SHEAR LINE MOVES ACROSS FRIDAY. THIS IS FOLLOWED BY A POSSIBLY STRONGER PUSH OF MOISTURE FOR THE WEEKEND. THE MODELS ARE STILL TRYING TO GET A HANDLE ON THE DETAILS OF THE SYSTEM AND HAVE HELD OFF ON ANY MAJOR CHANGES TO THE EXTENDED FORECAST. KILAUEA ON THE SOUTHEAST SIDE OF THE BIG ISLAND CONTINUES TO EMIT ELEVATED AMOUNTS OF STEAM...ASH...AND SULFUR DIOXIDE. KAU DISTRICT IS AFFECTED THE MOST DIRECTLY...BUT SOME VOG WILL CONTINUE TO BE TRAPPED IN THE EDDY TO THE LEE OF THE BIG ISLAND...MAKING THE KONA DISTRICT HAZY. THE TRADE WINDS ARE FORECAST TO CONTINUE TO DOMINATE THE AREA FOR THE WEEK. && .MARINE... WE WILL BE WATCHING FOR A POSSIBLE NORTHERLY SWELL DEVELOPING FRIDAY. IT MAY WARRANT A HIGH SURF ADVISORY AND CAUTION STATEMENT FOR HARBOR SURGES FOR NORTH FACING HARBORS. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 12 PM HST TUESDAY FOR HALEAKALA SUMMIT AND THE SUMMITS OF THE BIG ISLAND. SMALL CRAFT ADVISORY UNTIL 6 PM HST TUESDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL-KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. && BRENCHLEY
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.